Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 35, NWS Tulsa, OK

May 9, 1993Tulsa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 7:34 PM CDT for Tulsa County, Oklahoma. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 9, 1993, 7:34 PM CDT (00:34 UTC)
Expired
May 10, 1993, 7:30 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Tulsa County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -172 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-172 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 100040
FFWTUL
OKC143-101230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT SUN MAY 9 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  730 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN TULSA COUNTY
 
FLOODING ALONG THE ARKANSAS RIVER AND SNAKE CREEK NEAR BIXBY HAS BEGUN
WITH SEVERAL STREETS IN THE AREA CLOSED...
 
161ST AND 151ST STREETS SOUTH AND MEMORIAL AVENUE
161ST STREET SOUTH AND MINGO AVE...
 
FLOODING IS EXPECTED TO CONTINUED THROUGHOUT THE NIGHT.
 
SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING
THE NEXT SEVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE
ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS
ON SHORT NOTICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:37 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, May 9, 3:37 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN MAY 9 1993

GUD DYNAMICS SETTING UP ACROSS S PLAINS TONIGHT WL HELP TO SHIFT
HVY RAIN THREAT MOSTLY ACROSS SE ZNS FOR TONIGHT. NONETHELESS WL CONT
WITH FFA ACROSS ENTIRE AREA TONIGHT. WITH WIDESPREAD FLOODING CONT
OVR NE ZNS AND CONVECTION BREAKING OUT IN W OK...EVEN MODEST RAINFALL
AMOUNTS CUD CAUSE FLOODING PROBLEMS IN NE OK TONIGHT. 74C AND 88D
SHOWS FNT PUSHING E OF PAWHUSKA AND PAWNEE DURING THE PAST HOUR.
MDLS PROG FNT THRU E OK MON. UPR LOW ALSO EXPECTED TO CUT OFF AND WL ALLOW
SFC SYS TO OCCLUDE IN E OK. MOISTURE SHUD WRAP AROUND THIS SYS AND
CUD LEAD TO MORE FLASH FLOOD PROB EVEN INTO TUE. WL HV TO MONITOR.
WL GO HI POPS TONIGHT AND MONDAY AND TAPER POPS MON AND TUE AS AM
UNCERTAIN ON HOW MUCH MOISTURE WL WRAP AROUND.

...10...

TUL  52/64/51/68 9643  MLC 55/66/51/69 +643  BVO 52/64/49/68 8643
IDB  59/69/54/71 +744
>
.OK...FFA TONIGHT ZNS TONIGHT 026>034-040

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:18 PM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
May 9, 10:05 PM CDTFlash Flood WarningTSASequoyah115 min
May 9, 10:05 PM CDTFlash Flood WarningTSALeFlore115 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.